Thunderstorm Wind, Stafford
- When
- July 12, 3:25 PM CST
- Where
- Stafford County, Macksville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.967, -98.967
Tree limbs blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 12, 1:36 PM CST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 236 PM CDT TUE JUL 12 2005 .DISCUSSION... DAYS 1-2... MAIN CHALLENGE THIS FCST CYCLE IS PCPN CHANCES TONIGHT AND TOMORROW. AN OLD WASHED OUT FRONTAL BOUNDARY WAS LOCATED ALONG THE I-70 CORRIDOR EARLY THIS AFTERNOON. SUBTLE, WEAK FRONTOGENESIS FORCING AND CONVERGENCE IN THE LOWER TROPOSPHERE PROVIDED THE FOCUS FOR INITIATION OF A SMALL COMPLEX OF STORMS JUST EAST OF THE DDC CWA. AS OF THE TIME OF THIS WRITING (1925Z), A FEW SMALL -SHRA/-TSRA WERE DEVELOPING IN RUSH COUNTY SOUTH INTO BARBER COUNTY. THIS DEVELOPMENT IS IN AN ENVIRONMENT WITH NOT MUCH CONVECTIVE INHIBITION WITH H7 TEMPS AROUND +9C. ISOLATED TO WIDELY SCATTERED CONVECTION MAY PERSIST INTO THE NIGHTTIME HOURS IN AN AREA OF INCREASING 850MB FGEN AND CONVERGENCE ACROSS WESTERN KANSAS. THE NAM SHOWS INCREASING SOUTHERLY LOW LEVEL FLOW CONVERGING WITH INCREASING NORTH- NORTHEASTERLY FLOW AROUND THE BACKSIDE OF THE REMNANTS OF DENNIS. THE 18Z RUN OF THE NAM CONTINUES TO INDICATE DEVELOPMENT ALONG THIS ZONE OF MESOSCALE FORCING, SO WILL CONTINUE WITH 20-30 POPS TONIGHT INTO THE FIRST PART OF WEDNESDAY. THE BACKDOOR PUSH OF COOLER AIR FROM THE NORTHEAST WILL FORCE THE BEST MESOSCALE FORCING SOUTH OF THE AREA BY LATER IN THE DAY WEDNESDAY, SO WILL REDUCE POPS TO NEXT TO NIL BY AFTERNOON. SURFACE HIGH PRESSURE WILL BECOME THE DOMINANT FEATURE WEDNESDAY NIGHT INTO THURSDAY, SO TRANQUIL WEATHER SHOULD PREVAIL WITH EASTERLY WINDS AND HIGHS IN THE LOWER 90S. DAYS 3-7... THE MEDIUM RANGE MODELS CONTINUE TO HOLD ON TO THE IDEA OF A PROGRESSIVE UPPER TROUGH MOVING EAST ALONG THE CANADIAN BORDER THIS WEEKEND. THE GFS/ECMWF AND CANADIAN MODELS SUGGEST THAT A SURFACE COOL FRONT ASSOCIATED WITH THE UPPER WAVE WILL MOVE SOUTHEAST ACROSS THE AREA LATE SUNDAY AFTERNOON OR SUNDAY EVENING. PREVIOUS SHIFT INTRODUCED SOME SLIGHT CHANCE POPS STARTING ON MONDAY. HAVE KEPT THIS GOING AND HAVE INCLUDED THE SUNDAY NIGHT PERIOD AS WELL CONSIDERING THE FORECAST POSITION OF THE FRONT. ONLY OTHER SIGNIFICANT CHANGES TO THE FORECAST WERE TO BUMP UP HIGH TEMPERATURES FORECAST FOR SATURDAY AND SUNDAY, AHEAD OF THE FRONT. WITH WARM TEMPERATURES OVER THE REGION BY THEN, WE COULD SEE TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES. MONDAY INTO TUESDAY SHOULD SEE TEMPERATURES FALLING BACK A FEW DEGREES BASED ON THE FRONT MOVING THROUGH. IN THE 8 TO 10 DAY PERIOD, THE LONG RANGE GFS AS WELL AS THE 240 HR ECMWF 500 MEAN HT CHART SHOW THE UPPER LEVEL HIGH BACK OVER THE GREAT BASIN WITH AN UPPER LEVEL TROUGH SITUATED OVER THE GREAT LAKES AND MID MISSISSIPPI VALLEY. IF THIS PATTERN VERIFIES, WE SHOULD SEE A FRONTAL BOUNDARY SOMEWHERE IN THE VICINITY OF SOUTHWEST KANSAS. WILL CONTINUE WITH THE NEAR NORMAL TEMPERATURES AND KEEP THE RAINFALL AT NEAR NORMAL, GIVEN THE POTENTIAL FOR NIGHTTIME MCSS. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 91 67 93 / 20 10 10 0 GCK 66 91 65 95 / 20 10 10 0 EHA 64 91 66 93 / 30 20 10 0 LBL 66 91 67 93 / 30 20 10 0 HYS 67 90 66 93 / 10 10 0 0 P28 69 91 69 93 / 30 20 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && UMSCHEID/GERARD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT TUE JUL 12 2005 KSZ030-031-043>046-061>066-074>081-084>090-131000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 500 AM CDT (400 AM MDT) TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE TODAY INTO EARLY TONIGHT AND SHOULD BE MAINLY UNDER SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 06
The Dodge City radar (KDDC), 91 km away, was scanning. The volume nearest the first event began at 21:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree limbs blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467013.